Severe toxic epidermal necrolysis precipitated by amphetamine use

    loading  Checking for direct PDF access through Ovid

Abstract

SUMMARY

A 48-year-old man presented with a maculopapular truncal rash 9 days following intravenous amphetamine use. He subsequently developed widespread bullae over his trunk and upper limbs. Treatment was initially commenced with intravenous hydrocortisone. A diagnosis of toxic epidermal necrolysis was made and the treatment was changed to intravenous immunoglobulin at a lower dose than requested. At the height of the reaction, there was 90% body surface area involvement with tri-mucosal involvement. His response to the intravenous immunoglobulin was poor and was complicated by infection with methicillin-resistant Staphylococcus aureus, Candida albicans and Pseudomonas aeruginosa. Gradual re-epithelialization took place over the next 6 weeks.

Related Topics

    loading  Loading Related Articles